# SDR CA960923008

- Difficulty date: August 28, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Tower Shaft
- Condition: Failed
- Location: #1 Engine
- Part time: 12,526 hours
- Stage of operation: CL
- Nature of condition: E, J
- Precautionary procedure: A, D

## Discrepancy

(CAN) AFTER TAKEOFF #1 ENGINE TORQUE STARTED TO CLIMB EXCEEDING 130 PERCENT. POWER RETARDED AND TORQUED FLUCTUATED FROM 40-100 PERCENT. ENGINE SELECTED TO MANUAL AND TORQUE DECREASED BUT DID NOT CEASE. AIRCRAFT RETURNED TO BASE. POST FLIGHT INSPECTION FOUND ENGINE NH WOULD JUMP TO 44 PERCENT WHEN A START WAS ATTEMPTED AND THE PT SHAFT WOULD NOT ROTATE WHEN THE STARTER WAS SPINNING. SUSPECT TOWER SHAFT OR TORQUE SHAFT SHEARED OR DAMAGED. ENGINE REPLACED. STRIP REPORT TO FOLLOW.
